So earlier this year, back in January I was diagnosed with GERD. For those who aren't familiar GERD stands for gastroesophagus reflux disease. It's basically when you eat foods high in acidity that cause severe heartburn, esophagus pain and acid coming back up into the throat. This pain for me was unbearable! I had it so bad that I went to 2 different emergency rooms, I didn't know what was wrong with me. I always have been able to eat pasta and such with no problem. The first hospital I went to said it was kidney related and sent me on my way. Two days later, the pain got way worse. I was bawling hysterically when it came time for bed. I had extreme heartburn for close to 2 weeks, severe upper back pain, pain when I breathed in and out in my chest, it hurt like heck to press on my sternum and my stomach was bloated and my rib cage was beyond sore. After running more tests at a different hospital it was discovered that I had a hiatial hernia as well as GERD. Since all this happened, I have been fine. I do eat very little pasta anymore as well as the other foods that can cause a flare up. Well, keeping all that in mind, I also have bladder issues. You know, urinating frequently, burning after urination, pelvic pain and so on. After going to my doctor's countless times for what I thought was a UTI (it wasn't), they finally referred me to a urologist. I just seen him the other day and he wanted to try medication first before doing anything invasive like a cystoscopy (camera in urethra). He put me on Ditropan which is supposed to control overactive bladder (OAB). I knew nothing about this drug other than the purpose of it so I have been taking it and even though it isn't helping with the burning it is helping with the constant need to go. Well, I had no idea people with GERD shouldn't take this drug. And my urologist never once questioned me taking it. I've only been on it for 2 days now and I am having severe upper back pain. If only you could see how i'm sitting to type this. Also, I have pain in my rib area that is sore to touch. I haven't felt this kind of pain in these locations since my flare up back in January. Is it possible Ditropan is causing this? Do I need to call my doctor and report this? Should I stop taking the Ditropan and see if the pain dies down?
All the conditions you have suffered from are symptoms of fibromyalgia even the chest pain. Costochondritis has similar symptoms of your chest , rib and back pain and again is a condition associated with fibro. You didn't mention your age but osteoarthritis of the spine can contribute to chest pain, GERD, and Interstitial Cystitis, also. It would depend what nerves were being compromised in the spine and again these are symptoms from the monster list of fibromyalgia You could have 3 separate conditions or they could be tied together.
I have fibro, and OA everywhere. The worst being in the back and did suffer a bout of Costochondritis which is very painful and scary.
Look at the conditions I mentioned and see if either one of these could fit you. It took several years to get a diagnosed with fibro and it was when I pushed to see a Rheumatologist.
It seems today one has to be their own Dr. and bring ideas to explain your complaints. If your Dr. doesn't want to listen find one that will. Many people suffer for long periods of time because their Drs. won't listen.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2010 • 1 answer
Posted 21 Nov 2010 • 1 answer
Posted 18 Jun 2011 • 1 answer
Posted 26 Jun 2012 • 2 answers
Posted 15 Sep 2013 • 2 answers